Alert archive / Illinois / River Flood Warnings in 2017
River Flood Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jan 21, 2017, 9:03 AM CST for Piatt County, Illinois. It took effect at Jan 21, 2017, 6:00 PM CST. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2017, 9:03 AM CST (15:03 UTC)
- In effect from
- Jan 21, 2017, 6:00 PM CST
- Expired
- Jan 24, 2017, 1:56 PM CST
- In force
- 68 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.33 ft at Jan 23, 2017, 2:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
266
WGUS43 KILX 211503
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
903 AM CST SAT JAN 21 2017
...The National Weather Service in Lincoln has issued a flood
warning for the following rivers in Illinois...
Sangamon River at Monticello affecting Piatt County.
.Synopsis...
Heavy rains earlier in the week have resulted in a steady rise on the
Sangamon River since early Friday morning. The river is expected
to rise just above flood stage this evening, and hover near that level
into early next week.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-220503-
/O.NEW.KILX.FL.W.0006.170122T0000Z-170124T1800Z/
/MNTI2.1.ER.170122T0000Z.170122T1800Z.170124T1200Z.NO/
903 AM CST SAT JAN 21 2017
The National Weather Service in Lincoln has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From this evening until Tuesday afternoon.
* At 815 AM Saturday the stage was 12.7 feet.
* Flood stage is 13 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.2 feet by tomorrow afternoon. The river will fall
below flood stage by Tuesday morning.
* Impact...At 13.0 feet, flooding of agricultural areas begins.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 12.7 Sat 8 AM 13.1 13.2 13.0
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Geelhart7 follow-up statements
365
WGUS83 KILX 220342
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
942 PM CST SAT JAN 21 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt county
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-221742-
/O.CON.KILX.FL.W.0006.000000T0000Z-170124T1800Z/
/MNTI2.1.ER.170122T0235Z.170122T1800Z.170124T1200Z.NO/
942 PM CST SAT JAN 21 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Tuesday afternoon.
* At 815 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 13.2 feet by tomorrow afternoon.The river will fall
below flood stage by Tuesday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Monticello 13 13.0 Sat 8 PM 13.1 13.2 13.0
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$559
WGUS83 KILX 221421
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST SUN JAN 22 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County.
.The river near Monticello is beginning to crest, and will stay
fairly steady through this evening. Flooding is expected to subside
Tuesday morning.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-230421-
/O.CON.KILX.FL.W.0006.000000T0000Z-170124T1800Z/
/MNTI2.1.ER.170122T0607Z.170122T1800Z.170124T1200Z.NO/
821 AM CST SUN JAN 22 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Tuesday afternoon.
* At 715 AM Sunday the stage was 13.1 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue rising to near 13.2 feet by this
afternoon. The river will fall below flood stage Tuesday morning.
* Impact...At 13.0 feet, flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.1 Sun 7 AM 13.1 13.0 12.1
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
Geelhart017
WGUS83 KILX 230349
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CST SUN JAN 22 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt county
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-231749-
/O.CON.KILX.FL.W.0006.000000T0000Z-170124T1800Z/
/MNTI2.1.ER.170122T0607Z.170123T0115Z.170124T1200Z.NO/
949 PM CST SUN JAN 22 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Tuesday afternoon.
* At 815 PM Sunday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Sangamon River
Monticello 13 13.3 Sun 8 PM 13.1 13.0 12.1
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$051
WGUS83 KILX 231551
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
951 AM CST MON JAN 23 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-240551-
/O.EXT.KILX.FL.W.0006.000000T0000Z-170125T0300Z/
/MNTI2.1.ER.170122T0607Z.170123T1800Z.170124T2100Z.NO/
951 AM CST MON JAN 23 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Tuesday evening.
* At 815 AM Monday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.4 feet by this
afternoon. The river will fall below flood stage tomorrow
afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Sangamon River
Monticello 13 13.3 Mon 8 AM 13.3 12.4 11.1
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$186
WGUS83 KILX 240224
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CST MON JAN 23 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt county
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-241624-
/O.CON.KILX.FL.W.0006.000000T0000Z-170125T0300Z/
/MNTI2.1.ER.170122T0607Z.170124T0600Z.170124T2100Z.NO/
824 PM CST MON JAN 23 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Tuesday evening.
* At 715 PM Monday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Sangamon River
Monticello 13 13.3 Mon 7 PM 13.3 12.4 11.1
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$836
WGUS83 KILX 241739
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1139 AM CST TUE JAN 24 2017
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt county
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-250000-
/O.EXT.KILX.FL.W.0006.000000T0000Z-170125T0000Z/
/MNTI2.1.ER.170122T0607Z.170123T1745Z.170124T1800Z.NO/
1139 AM CST TUE JAN 24 2017
The Flood Warning continues for
The Sangamon River at Monticello.
* Until this evening.
* At 1015 AM Tuesday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Monticello 13 13.1 Tue 10 AM 12.3 11.2 10.6
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
ACS702
WGUS83 KILX 241956
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CST TUE JAN 24 2017
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt COUNTY
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-242026-
/O.CAN.KILX.FL.W.0006.000000T0000Z-170125T0000Z/
/MNTI2.1.ER.170122T0607Z.170123T1745Z.170124T1900Z.NO/
156 PM CST TUE JAN 24 2017
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 115 PM Tuesday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 100 PM Tuesday.
* Forecast...The river will continue to fall to 12.3 feet by
Wednesday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Sangamon River
Monticello 13 13.0 Tue 1 PM MSG 12.3 11.2
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:42 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 21, 5:42 AM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 542 AM CST Sat Jan 21 2017 .SHORT TERM...(Today and tonight) ISSUED AT 339 AM CST Sat Jan 21 2017 Southerly flow behind a warm front which has lifted north of the forecast area early this morning has brought warmer air and a steady south breeze around 10 mph which in turn has dissipated much of the fog that was seen earlier in the night. Nevertheless, mild temperatures in the upper 40s to lower 50s and dewpoint depressions less than 3 degrees continues to bring patchy fog and haze mainly north of I-72. The shortwave ejecting northeastward out of the central Plains into Iowa this morning will bring breezy southerly winds through early afternoon...with mixed layer momentum suggesting gusts should exceed 20 mph early this afternoon then decreasing as the wave moves further northeast. The warm southerly flow should cause temperatures to exceed 60 degrees for most of central and southeast Illinois, which would be close to records in a few areas (see climate section below). The trough over the southwest is progged to propagate quickly eastward reaching the southern Plains late tonight. Deformation to the northeast of the feature combined with weak instability could result in showers and isolated thunderstorms mainly south of I-72. Warm lows to continue south of I-72, with mid to upper 40s, while temperatures begin to cool to the north with upper 30s/lows 40s as winds turn northerly due to the influence of the low. .LONG TERM...(Sunday through Friday) ISSUED AT 339 AM CST Sat Jan 21 2017 The southern stream storm system, with a 538 dm 500 mb low tracks into nw Mississippi by 18Z/noon Sunday and near the Smokies by midnight Sunday night. 00Z models have trended further northward with qpf/rain into central and southeast IL on Sunday, especially southeast of the IL river. ECMWF models is further southeast with qpf mainly in southeast IL, while GFS and NAM bring qpf over entire CWA Sunday while GEM has qpf southeast of the IL river. Have trended the forecaster wetter Sunday. Thunder chances should be southeast of CWA by Sunday. Lingered chances of showers Sunday night se of the IL river, with small chances of showers still over eastern IL Monday morning. QPF ranges from less than a tenth inch along and nw of the IL river to near 0.40 inch in southeast IL. Clouds linger into Monday as well, though low clouds to start decrease during Monday afternoon sw CWA. Temps start to cool on Sunday, but still well above normal for late January. Highs Sunday range from the upper 40s nw of the IL river, to the upper 50s in southeast IL from I-70 southeast. (Normal highs for late Jan are 33-35F in central IL and upper 30s in southeast IL). Lows Sunday night range from mid 30s over IL river valley, to lower 40s southeast of I-70. Cooler highs Monday in the low to mid 40s, with upper 40s near Lawrenceville. A weak upper level ridge still slated to build into IL/MS river valley by Tue morning. This should bring a period of dry wx Monday night and Tuesday. This should bring partly sunny skies Tue though clouds will be increasing again later in the day, and become mostly cloudy over IL river valley/nw CWA by sunset Tue. Lows Monday night in the lower 30s central IL and mid 30s southeast IL. Highs Tue 45- 50F with mildest readings near 50F over southeast IL and sw of Springfield. Models dig a strong upper level trof into the Rockies Tue and eject a strong surface low pressure ne from central KS into northern IL Tue night and east of Lake Huron by sunset Wed. This will bring a chance of light rain to the IL river valley Tue night and Wed and could be mixed with light snow nw over IL river late Tue night/early Wed morning but no accumulations expected. Light precipitation chances could get as far south as I-70 Wed afternoon/evening while areas south of I-70 appear drier. Could be a mix of light rain/snow over northern CWA Wed night. Highs Wed range from lower 40s over northern CWA, to around 50F in far southeast IL. Pattern change expected during 2nd half of the week, as large upper level trof shifts east across the Midwest and Great Lakes region Thu/Fri cooling temperatures closer to normal (highs in the 30s Thu and Fri and lows in the low to mid 20s for Thu and Fri nights). Can not rule out periodic chances of light snow showers or flurries as northern stream disturbances rotate through the upper level trof late this week. Better chances of light snow will be northeast of CWA over the Great Lakes region. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 542 AM CST Sat Jan 21 2017 Mainly VFR conditions this morning as warm front has lifted north of the area. Patchy MVFR vsby remains KPIA-KBMI northward but should only continue until around 14Z. VFR conditions expected until tonight when cigs lower and a chance for showers and isolated thunderstorms develops mainly KSPI-KCMI southward as a weather system approaches from the southwest. Winds Southerly 10-15 kts until 00Z...with gusts to around 20 kts from 17Z-24Z. Winds decreasing and becoming light and variable after 00Z. && .CLIMATE... Issued at 339 AM CST Sat Jan 21 2017 Record highs for Today (Jan 21): Bloomington............ 62F (1906) Champaign.............. 62F (1906) Decatur................ 69F (1906) Galesburg.............. 66F (1957) Lincoln................ 60F (1964) Olney.................. 68F (1986) Peoria................. 62F (1957) Springfield............ 63F (1986) && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...07 AVIATION...37
Hazardous weather outlook, Jan 21, 6:10 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 610 AM CST SAT JAN 21 2017 ILZ027>031-036-037-040-041-047-049-050-221200- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 610 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS, NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER NEAR HAVANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER NEAR HAVANA THROUGH NEXT WEEK. FLOODING IS EXPECTED TO DEVELOP DOWNSTREAM NEAR BEARDSTOWN BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ038-042>046-048-051>057-061-221200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 610 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE. MINOR FLOODING MAY DEVELOP ALONG THE SANGAMON RIVER NEAR MONTICELLO TONIGHT...CONTINUING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-221200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 610 AM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS, SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH... EMBARRAS...AND LITTLE WABASH RIVERS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH... EMBARRAS...AND LITTLE WABASH RIVERS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:31 PM CST | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 15 days |
Nearby
River Flood Warnings in Illinois, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.